Decorous lower bounds for minimum linear arrangement

Caprara, A and Letchford, A N and Salazar, J J (2011) Decorous lower bounds for minimum linear arrangement. INFORMS Journal on Computing, 23 (1). pp. 26-40. ISSN 1526-5528

[img]
Preview
PDF (Decorous lower bounds for minimum linear arrangement)
10.pdf - Submitted Version

Download (196kB)

Abstract

Minimum Linear Arrangement is a classical basic combinatorial optimization problem from the 1960s, which turns out to be extremely challenging in practice. In particular, for most of its benchmark instances, even the order of magnitude of the optimal solution value is unknown, as testified by the surveys on the problem that contain tables in which the best known solution value often has one more digit than the best known lower bound value. In this paper, we propose a linear-programming based approach to compute lower bounds on the optimum. This allows us, for the first time, to show that the best known solutions are indeed not far from optimal for most of the benchmark instances.

Item Type:
Journal Article
Journal or Publication Title:
INFORMS Journal on Computing
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/1700/1706
Subjects:
ID Code:
45449
Deposited By:
Deposited On:
11 Jul 2011 18:32
Refereed?:
Yes
Published?:
Published
Last Modified:
09 Aug 2020 01:32